Alert archive / Arkansas / River Flood Warnings in 2008

River Flood Warning 3, NWS Memphis, TN

February 12, 2008Clay County, Greene County, Arkansas; Dunklin County, Missouri

NWS Memphis, TN issued this river flood warning at Feb 12, 2008, 7:58 PM CST for Clay County, Greene County, Arkansas; Dunklin County, Missouri. It took effect at Feb 13, 2008, 6:00 AM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2008, 7:58 PM CST (01:58 UTC)
In effect from
Feb 13, 2008, 6:00 AM CST
Expired
Feb 13, 2008, 8:14 PM CST
In force
14 hr
Issued by
NWS Memphis, TN
Flood severity
Minor

Counties Clay County, AR, Greene County, AR, Dunklin County, MO

The radar

The Memphis radar (KNQA), 105 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Francis River at St. Francis (SFRA4).

Action stage
19 ft
Minor stage
22 ft
Moderate stage
27 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07040100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KMEG 130158
FLWMEG
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
758 PM CST TUE FEB 12 2008

THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE SAINT FRANCIS 
RIVER.

A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED BY 8AM WEDNESDAY MORNING OR SOONER IF 
CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND 
CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DONT DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER 
INFORMATION.

ARC021-055-MOC069-131658-
/O.NEW.KMEG.FL.W.0003.080213T1200Z-080213T1800Z/
/SFRA4.1.ER.080213T1200Z.080213T1200Z.080213T1200Z.NO/
758 PM CST TUE FEB 12 2008

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SAINT FRANCIS RIVER NEAR SAINT FRANCIS
* FROM TOMORROW MORNING UNTIL TOMORROW MORNING
* AT 06 PM TUESDAY THE STAGE WAS...21.4 FEET 
* MINOR FLOODING IS FORECAST 
* MAXIMUM FORECAST STAGE OF 22.0 FEET TOMORROW MORNING
* FLOOD STAGE IS 22.0 FEET 
* AT 22.0 FEET...SEVERAL ROADS NEAR WILHELMINA MISSOURI ARE FLOODED. 
  RECREATIONAL AREAS AND LARGE AREAS OF AGRICULTURE LAND NEAR THE RIVER ARE 
  FLOODED

$$
3 follow-up statements
000 
WGUS84 KMEG 131214
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
614 AM CST WED FEB 13 2008

THE FLOOD WARNING CONTINUES FOR THE SAINT FRANCIS RIVER IN ARKANSAS.
   
THE NEXT RIVER STATEMENT WILL BE ISSUED AS CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND 
CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DONT DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER 
INFORMATION.

ARC021-055-MOC069-140314-
/O.EXT.KMEG.FL.W.0003.000000T0000Z-080214T1200Z/
/SFRA4.1.ER.080213T0700Z.080213T1800Z.080214T0600Z.NO/
614 AM CST WED FEB 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE SAINT FRANCIS RIVER NEAR SAINT FRANCIS ARAKANSAS
* UNTIL LATE TONIGHT OR EARLY THURSDAY FEBRUARY 14TH
* AT 2 AM WEDNESDAY THE STAGE WAS 22.1 FEET AND RISING 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* MAXIMUM FORECAST STAGE OF 22.5 FEET THIS AFTERNOON
* FLOOD STAGE IS 22.0 FEET
* THE RIVER ROSE ABOVE FLOOD STAGE AFTER MIDNIGHT THIS MORNING AND WILL CONTINUE
  RISING TO NEAR 22.5 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD 
  STAGE EARLY TURDAY MORNING.
* AT 23.0 FEET...MOST LOW LAND INSIDE THE LEVEE SYSTEM IS FLOODED

$$
000 
WGUS84 KMEG 131636
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1036 AM CST WED FEB 13 2008

THE FLOOD WARNING CONTINUES FOR THE SAINT FRANCIS RIVER IN ARKANSAS.
   
THE NEXT RIVER STATEMENT WILL BE ISSUED AS CONDITIONS 
WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND 
CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DONT DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER 
INFORMATION.

ARC021-055-MOC069-140736-
/O.EXT.KMEG.FL.W.0003.000000T0000Z-080214T0900Z/
/SFRA4.1.ER.080213T0700Z.080213T1800Z.080214T0300Z.NO/
1036 AM CST WED FEB 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE SAINT FRANCIS RIVER NEAR SAINT FRANCIS
* THROUGH TONIGHT
* AT 10 AM WEDNESDAY THE STAGE WAS 22.2 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* MAXIMUM FORECAST STAGE OF 22.3 FEET THIS AFTERNOON
* FLOOD STAGE IS 22.0 FEET
* THE RIVER ROSE ABOVE FLOOD STAGE AFTER MIDNIGHT THIS MORNING AND WILL CONTINUE
  RISING TO NEAR 22.3 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD 
  STAGE LATE TONIGHT.
* AT 22.0 FEET...SEVERAL ROADS NEAR WILHELMINA MISSOURI ARE FLOODED. 
  RECREATIONAL AREAS AND LARGE AREAS OF AGRICULTURE LAND NEAR THE RIVER ARE 
  FLOODED

$$
000 
WGUS84 KMEG 140214
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
814 PM CST WED FEB 13 2008

THE FLOOD WARNING HAS BEEN CANCELLED FOR THE SAINT FRANCIS RIVER.
   
THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND 
CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DONT DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER 
INFORMATION.

ARC021-055-MOC069-140244-
/O.CAN.KMEG.FL.W.0003.000000T0000Z-080214T0900Z/
/SFRA4.1.ER.080213T0700Z.080213T1200Z.080213T1920Z.NO/
814 PM CST WED FEB 13 2008

FORECAST INFORMATION FOR
  SAINT FRANCIS RIVER NEAR SAINT FRANCIS
* AT 06 PM WEDNESDAY THE STAGE WAS 21.8 FEET 
* NO FLOODING IS CURRENTLY FORECAST
* FLOOD STAGE IS 22.0 FEET
* FORECAST...THE RIVER WILL FALL TO NEAR 16.8 FEET BY SATURDAY AFTERNOON.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Feb 12, 3:48 PM CST, 4 hours 10 minutes earlier.

Area forecast discussion, Feb 12, 3:48 PM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
348 PM CST TUE FEB 12 2008

.DISCUSSION...

THE COLD FRONT OVER NORTHEAST MISSISSSIPPI WILL EXIT THE FORECAST
AREA OVER THE NEXT COUPLE OF HOURS. THE MAIN BATCH OF RAIN WILL
EXIT THE SOUTHEAST COUNTIES BY EARLY EVENING. COLD ADVECTION IS
STRONG NORTHWEST OF THIS BOUNDARY AS TEMPERATURES WERE FALLING TO
BELOW FREEZING THIS AFTERNOON IN THE NORTH. A SHORTWAVE IS
PROVIDING FREEZING DRIZZLE AND SOME SLEET...WHICH PROMPTED THE
ISSUANCE OF A WINTER WEATHER ADVISORY THIS AFTERNOON. WILL EXTEND
THE ADVISORY TO THE TN/MS STATE LINE AND ADJACENT COUNTIES IN EAST
ARKANSAS. THIS ADVISORY WILL GO THROUGH MIDNIGHT FOR THE TIME
BEING. EXPECT CONSIDERABLE DRYING AFTER MIDNIGHT AS THE SHORTWAVE
MOVES TO THE EAST.

THE NEXT SYSTEM FROM THE GULF WILL PROVIDE RAIN LATE THURSDAY
NIGHT THROUGH SATURDAY MORNING. SOME SNOW MAY MIX WITH THE RAIN IN
THE NORTH FRIDAY NIGHT. ANOTHER LOW WILL PROVIDE RAIN TO THE
FORECAST AREA SATURDAY NIGHT AND SUNDAY WITH SOME LINGERING LIGHT
SNOW POSSIBLE SUNDAY NIGHT. EARLY NEXT WEEK WILL BE COOL AND DRY.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CLAY-
     CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-MISSISSIPPI-
     POINSETT-RANDOLPH-ST. FRANCIS.

MO...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR DUNKLIN-
     PEMISCOT.

MS...NONE.
TN...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CARROLL-
     CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
     HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
     MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

&&

SWC
Hazardous weather outlook, Feb 12, 4:04 PM CST, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
404 PM CST TUE FEB 12 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-131200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
404 PM CST TUE FEB 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

FREEZING DRIZZLE AND OCCASIONAL LIGHT SLEET WILL OCCUR THIS
EVENING ACROSS WEST TENNESSEE...THE MISSOURI BOOTHEEL AND
NORTHEAST ARKANSAS. REFER TO THE LATEST WINTER WEATHER ADVISORY
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ICING TO THE NATIONAL WEATHER
SERVICE IN MEMPHIS.

SWC

Nearby

River Flood Warnings in Arkansas, 2008River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.